Oestrogen and the contraceptive pill????

Hi! Im brand new to this forum so hi everyone! I've just recently been starting to question why i am being treated for my endometriosis (diagnosis in 2010, two operations, an injection to put me into a pseudo menopause?! and living in constant pain/chronic fatigue etc etc) with the combined pill.

I have read a lot about how excessive oestrogen makes your endo pains etc worse…..so i now can't figure out why I am being treated for it, with extra oestrogen (as its the combined pill). I wondered if anyone had any experience or advice they can give me? I'm starting to feel I'm being treated in the wrong way!

2 Replies

  • Hi. I had the same experience as you. I realised the injections were not for me nor the pill. I continued to bleed, was exhausted and very emotional all the time. I have a fantastic consultant (now, first 2 were rubbish so my doc referred me to a different hospital) who told me it's my body and I do not take any treatment I am unhappy with. Request a different treatment if what they are doing isn't helping. I have been scheduled for a hysterectomy now but my doc tried lots of things over 3 years to help. Keep at them, tell them what you want don't ask. Hope you feel better soon. :-)

  • Hi frozenfanatic - I'm new too! :)

    I have read that about Oestrogen feeding it as well, it's all very confusing isn't it!

    I am going to one of the BSGE Accredited Endo Centres and they seem to know about as much as there is to know about Endo, they also treat people with the combined pill so I don't think they are giving you wrong advice? I'm trying Microgynon continuously at the moment.

    If you are not already going to an accredited centre I would recommend anyone to ask for a referral to one, if there isn't one in you local "area" the NHS HAVE to fund you to go to one.


    My own personal experience - I took Cerazette a Progesterone only pill last year and was in the worst pain I had ever been in on that - so who knows!?!?

    Take Care :) xx

You may also like...